MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 7 - 8 MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY

MAKO SURGICAL CORP. MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 7 - 8 MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Catalog Number 180737-1
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the reported lot.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "during the case there was an issue with the first 7x8mm tibial poly used as the poly would not lock into place properly.A second 7x8 poly was opened and locked into place using same technique with no issues on first try".Rep confirmed a surgical delay of 1 minute.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding seating/locking issue involving a mako insert was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection of the returned device indicates there are a number of scratches on the surfaces of the device consistent with attempted implantation and explantation damage.Material analysis: damage observed on the insert consistent with attempted implantation.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: no medical records were received for review with a clinical consultant device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: one insert was returned for evaluation.There are scratches on the surfaces of the insert consistent with attempted implantation and explantation damage.The event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.Further information such as images of the device taken when the alleged event was identified is required to complete the investigation for confirming the event and determining a root cause.

Brand Name
MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 7 - 8 MM
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key7780539
Report Number3005985723-2018-00485
Device Sequence Number13782759
Product Code NPJ
UDI-Device Identifier00848486016647
UDI-Public00848486016647
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K150307
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number180737-1
Device Lot Number9H75XE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR